Stochastic Taylor expansions for the expectation of functionals of diffusion processes

Andreas Rößler*

*Corresponding author for this work
28 Citations (Scopus)


Stochastic Taylor expansions of the expectation of functionals applied to diffusion processes which are solutions of stochastic differential equation systems are introduced. Taylor formulas w.r.t. increments of the time are presented for both, Itô and Stratonovich stochastic differential equation systems with multi-dimensional Wiener processes. Due to the very complex formulas arising for higher order expansions, an advantageous graphical representation by coloured trees is developed. The convergence of truncated formulas is analyzed and estimates for the truncation error are calculated. Finally, the stochastic Taylor formulas based on coloured trees turn out to be a generalization of the deterministic Taylor formulas using plain trees as recommended by Butcher for the solutions of ordinary differential equations.

Original languageEnglish
JournalStochastic Analysis and Applications
Issue number6
Pages (from-to)1553-1576
Number of pages24
Publication statusPublished - 01.11.2004


Dive into the research topics of 'Stochastic Taylor expansions for the expectation of functionals of diffusion processes'. Together they form a unique fingerprint.

Cite this